Prescribing errors in diabetes

Anthony R. Cox, Robin E. Ferner

Research output: Contribution to journalArticle

Abstract

Prescribing errors in diabetes have the potential to cause serious adverse effects. Antidiabetic agents are a significant cause of admission to hospital. Prescribing errors can be caused by poor handwriting, failure to communicate clearly, and by the use of inappropriate abbreviations. Serious errors involving insulin have been reported in the UK media. While education and training may reduce the number of errors, experience shows that errors will continue to occur without changes to systems.

Original languageEnglish
Pages (from-to)84-88
Number of pages5
JournalBritish Journal of Diabetes and Vascular Disease
Volume9
Issue number2
DOIs
Publication statusPublished - 1 Mar 2009

Keywords

  • adverse events
  • hyperglycaemia
  • hypoglycaemia
  • insulin
  • prescribing error
  • sulphonylurea

Fingerprint Dive into the research topics of 'Prescribing errors in diabetes'. Together they form a unique fingerprint.

  • Cite this